Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

August 3, 2015Bent County, Otero County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 3, 2015, 10:54 PM MDT for Bent County, Otero County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2015, 10:54 PM MDT (04:54 UTC)
Expired
Aug 3, 2015, 11:45 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
2492 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS85 KPUB 040454
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1054 PM MDT MON AUG 3 2015
 
COZ089-093-095-097-040545-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
1054 PM MDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHEASTERN
OTERO...SOUTHEASTERN CROWLEY AND CENTRAL BENT COUNTIES UNTIL 1145 PM
MDT...

AT 1054 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHERAW...OR 11 MILES NORTH OF LA JUNTA...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...LAS ANIMAS...SWINK...SUGAR
CITY...CHERAW...HASTY...BLUE LAKE...JOHN MARTIN RESERVOIR...FORT LYON
AND CADDOA.

LAT...LON 3785 10379 3830 10364 3830 10288 3780 10293
TIME...MOT...LOC 0454Z 267DEG 33KT 3815 10352 

$$

HODANISH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:40 PM MDT, 8 hours 14 minutes earlier.

Area forecast discussion, Aug 3, 2:40 PM MDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT MON AUG 3 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 238 PM MDT MON AUG 3 2015

AN UPR TROF WL CONTINUE WORKING ITS WAY NORTHEASTWARD OVR CO THRU
THIS EVENING...AND WL CONTINUE PRODUCING SHOWERS AND TSTMS DURING
THIS TIME OVR NRN AND ERN CO. SATELLITE IMAGES SHOW DRIER AIR
WORKING ITS WAY EASTWARD BEHIND THIS UPR TROF. OVR THE FORECAST
AREA...MUCH OF THE MORE WIDESPREAD AND HEAVIER PCPN ASSOCIATED
WITH THE UPR TROF WL LIKELY BE WORKING ITS WAY NORTH AND EAST OF
THE AREA BY LATE AFTERNOON OR EARLY EVENING...BUT THE HRRR IS
SHOWING ANOTHER ROUND OF CONVECTION MOVING EASTWARD OFF THE ERN
MTNS AFTER ABOUT 01Z.

WITH SUFFICIENT CAPE AND MARGINAL SHEAR...THERE IS THE POSSIBILITY
OF ONE OR TWO STORMS BECOMING SVR OR MARGINALLY SVR THRU EARLY THIS
EVENING OVR THE ERN PLAINS.  BY MIDNIGHT MUCH OF THE CONVECTION
SHOULD HAVE ENDED...ALTHOUGH SOME LINGERING ACTIVITY COULD CONTINUE
OVR THE FAR SERN PLAINS A BIT LONGER.

AN UPR RIDGE WL THEN BE BUILDING OVR THE AREA THRU TUE.  ALTHOUGH
THERE WL BE DRIER AIR OVR THE AREA ON TUE...THERE WL STILL BE ENOUGH
MSTR AROUND FOR SOME ISOLD MAINLY AFTERNOON SHOWERS AND
TSTMS...MAINLY OVR AND NR THE HYR TRRN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 238 PM MDT MON AUG 3 2015

...MONSOON RETURNS FOR THE WEEKEND...

HIGH PRESSURE WILL BUILD STRONGLY FROM THE SOUTH FOR THE MID-WEEK
PERIOD...AS THE H5 CENTER SHIFTS OVER CENTRAL NM. A WEAK SHORTWAVE
WILL CROSS THROUGH WY WED NIGHT...BUT MOST OF THE IMPACT WILL BE
NORTH OF OUR CWA. THIS DISTURBANCE COULD SPARK SOME ISOLD TO CT
STORMS OVER THE MTS LATE WED...BUT OTHERWISE IT WILL BE DRY...AND
THE WEAK ZONAL FLOW WILL BRING THE UPPER 90S BACK TO MOST OF SE
CO...ALONG WITH 80S FOR THE HIGHER ELEVATIONS. THURSDAY LOOKS EVEN
MORE HOT AND DRY...WITH TEMPS POSSIBLY AROUND 100 DEGREES FOR THE
HOT SPOTS ALONG THE LOWER ARKANSAS VALLEY. ANOTHER WEAK DISTURBANCE
WILL MOVE THROUGH THE RIDGE LATE IN THE DAY...BUT TS COVERAGE SHOULD
BE ISOLD AT BEST.

FRIDAY WILL CONTINUE TO BE WARM AS THE UPPER HIGH SHIFTS BACK EWD
INTO TX...AND SW FLOW ESTABLISHES ITSELF OVER CO. THE MONSOONAL PLUME
WILL BEGIN WORKING ITS WAY BACK INTO WRN CO AS A TROUGH MOVES ASHORE
OVER NRN CA...AND THEN TRANSLATES NEWD INTO THE INTER-MOUNTAIN REGION
ON SATURDAY. EXPECT WIDESPREAD STORMS OVER THE MTS THROUGH SAT NIGHT
AS THE DEPARTING TROUGH STRENGTHENS MONSOONAL FLOW INTO SW CO. THE
ERN ZONES MAY NOT SEE AS MUCH WIDESPREAD PRECIP COVERAGE...BUT STILL
SHOULD SEE AT LEAST ISOLD-SCT AFTERNOON AND EVENING STORMS.

BEYOND SATURDAY...THE FORECAST BECOMES A BIT MORE UNCERTAIN. MODEL
CONSENSUS SUGGESTS THAT THE UPPER HIGH WILL GRADUALLY SHIFT BACK TO
THE WEST...BRINGING OUR AREA BACK TO A DRY AND HOT SUMMER PATTERN.
BUT HOW FAST THIS WILL OCCUR IS DEBATABLE. THE GFS RETURNS US TO THIS
DRY AND HOT PATTERN AS SOON AS SUNDAY...WHILE THE ECMWF HOLDS OFF
TIL LATER NEXT WEEK. THE ENSEMBLES MAKE IT CLEAR THAT THERE WILL BE
A TROUGH SOMEWHERE OVER THE PACNW...AND A RIDGE SOMEWHERE OVER THE
SOUTHERN PLAINS...BUT SUBTLE SHIFTS IN THE OVERALL PATTERN WILL
DETERMINE DAILY POPS AND TEMPS. SO...PERSISTENCE SEEMS TO BE THE
BEST BET AT THIS POINT...WITH NO SIGNIFICANT PRECIP AND TEMPS AT OR
SLIGHTLY ABOVE AVERAGE FOR THIS PERIOD. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 238 PM MDT MON AUG 3 2015

VFR CONDITIONS ARE GENERALLY EXPECTED AT THE TAF SITES TONIGHT AND
TUESDAY.  SHOWERS AND TSTMS WILL BE POSSIBLE THIS EVENING AT THE TAF
SITES AND THERE IS THE POTENTIAL FOR BRIEF MVFR CONDITIONS IN HEAVY
RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Aug 3, 11:00 AM MDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT MON AUG 3 2015

COZ058>089-093>099-041700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEATHER DISTURBANCE WILL INTERACT WITH MONSOON MOISTURE TO PRODUCE
SCATTERED THUNDERSTORMS OVER THE AREA TODAY. STORMS MAY LINGER
OVER THE EASTERN PLAINS UNTIL AROUND MIDNIGHT BEFORE DRIER AIR
MOVES IN FROM THE WEST.

THE PRIMARY STORM THREATS TODAY WILL BE LIGHTNING AND HEAVY RAIN
WHICH COULD CAUSE LOCALIZED FLASH FLOODING. HOWEVER...A FEW
STORMS ACROSS THE PLAINS COULD APPROACH SEVERE LIMITS...PRODUCING
1 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY THROUGH THURSDAY...DRIER AIR WILL MOVE INTO THE REGION
WITH THUNDERSTORMS MOSTLY LIMITED TO THE MOUNTAINS. THE MAIN THREATS
FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS.

STARTING FRIDAY...A PLUME OF MONSOON MOISTURE WILL START MOVING INTO
THE REGION FROM THE SOUTH. THUNDERSTORM CHANCES WILL INCREASE OVER
THE WEEKEND...WITH SATURDAY BEING THE WETTEST DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN
COLORADO.

28/28

In the hours before

Special weather statement, Aug 3, 8:44 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
844 PM MDT MON AUG 3 2015

COZ079-083-086-040330-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
844 PM MDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...EASTERN
CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 930 PM MDT...

AT 843 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PUEBLO WEST...OR 9 MILES NORTHWEST OF PUEBLO...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...SALT CREEK...PUEBLO RESERVOIR...PUEBLO WEST...PINON AND
BEULAH.

LAT...LON 3810 10517 3851 10470 3851 10437 3802 10473
TIME...MOT...LOC 0243Z 280DEG 31KT 3834 10477

HODANISH
Local storm report, Aug 3, 9:11 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
911 PM MDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HEAVY RAIN       3 NNE PUEBLO RESERVOIR  38.30N 104.73W
08/03/2015  M0.50 INCH       PUEBLO             CO   TRAINED SPOTTER

            0.50 INCHES OF RAIN IN 5 MINUTES FROM 900 PM TO 905 PM
            MDT.

&&
Special weather statement, Aug 3, 9:26 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
926 PM MDT MON AUG 3 2015

COZ086-089-093-040415-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
926 PM MDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO...NORTHEASTERN
PUEBLO AND WESTERN CROWLEY COUNTIES UNTIL 1015 PM MDT...

AT 926 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AVONDALE...OR 13 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...FOWLER...BOONE...BLENDE...SALT CREEK...PUEBLO DEPOT AND
AVONDALE.

LAT...LON 3810 10480 3851 10429 3846 10375 3794 10412
TIME...MOT...LOC 0326Z 294DEG 39KT 3822 10437

HODANISH
Local storm report, Aug 3, 9:31 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
931 PM MDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HEAVY RAIN       4 WSW PUEBLO WEST       38.33N 104.78W
08/03/2015  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Local storm report, Aug 3, 9:57 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HEAVY RAIN       4 WSW PUEBLO WEST       38.33N 104.78W
08/03/2015  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0905 PM     HEAVY RAIN       3 NNE PUEBLO RESERVOIR  38.30N 104.73W
08/03/2015  M0.50 INCH       PUEBLO             CO   TRAINED SPOTTER

            0.50 INCHES OF RAIN IN 5 MINUTES FROM 900 PM TO 905 PM
            MDT.

0245 PM     HEAVY RAIN       4 SSW LAS ANIMAS        38.01N 103.25W
08/03/2015  M2.75 INCH       BENT               CO   PUBLIC

            IN PAST HOUR

0152 PM     HEAVY RAIN       4 SW BLACK FOREST       38.98N 104.76W
08/03/2015  M0.56 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, Aug 3, 10:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1054 PM MDT MON AUG 3 2015

COZ089-093-095-097-040545-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
1054 PM MDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHEASTERN
OTERO...SOUTHEASTERN CROWLEY AND CENTRAL BENT COUNTIES UNTIL 1145 PM
MDT...

AT 1054 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHERAW...OR 11 MILES NORTH OF LA JUNTA...MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...LAS ANIMAS...SWINK...SUGAR
CITY...CHERAW...HASTY...BLUE LAKE...JOHN MARTIN RESERVOIR...FORT LYON
AND CADDOA.

LAT...LON 3785 10379 3830 10364 3830 10288 3780 10293
TIME...MOT...LOC 0454Z 267DEG 33KT 3815 10352

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:59 PM MDTSpecial Weather StatementPUBFremont91 min
Aug 3, 7:10 PM MDTSpecial Weather StatementPUBLas Animas95 min
Aug 3, 7:13 PM MDTSpecial Weather StatementPUBLas Animas92 min
Aug 3, 7:28 PM MDTSpecial Weather StatementPUBEl Paso, Teller92 min
Aug 3, 7:48 PM MDTAreal Flood WarningPUBEl Paso, Teller3 hr
Aug 3, 8:01 PM MDTSpecial Weather StatementPUBFremont44 min
Aug 3, 8:44 PM MDTSpecial Weather StatementPUBPueblo46 min
Aug 3, 9:26 PM MDTSpecial Weather StatementPUBPueblo49 min
Aug 3, 11:03 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero57 min
Aug 4, 12:13 AM MDTSpecial Weather StatementPUBProwers47 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.